Math @ Duke
John V. Matthews, Research Associate
Please note: John has left the Mathematics department at Duke University; some info here might not be up to date.
- Contact Info:
- AOL Instant Messenger: dukemath114 (for Math 114)
AOL Instant Messenger: dukemath224 (for Math 224)
- Office Hours:
- Tuesday 9:00am - 10:00am
Thursday 3:00pm - 4:00pm
- B.S., Mathematics, North Carolina State University, 1995
M.Sc., Applied Mathematics, North Carolina State University, 1998
Ph.D., Applied Mathematic, North Carolina State University, 2000
- Research Interests: Applied Mathematics, Scientific Computation, Mechanics of Granular Materials
- Curriculum Vitae
- Recent Publications
- P.A. Gremaud, J.V. Matthews, D.G. Schaeffer, Secondary Circulation in Granular Flow through Nonaxisymmetric Hoppers,
SIAM J. Appl. Math.
(Accepted, To Appear), SIAM [abs]
- P.A. Gremaud, J.V. Matthews, On the Computation of Steady Hopper Flows II: von Mises Materials in Various Geometries,
J. Comput. Phys.
(Submitted, Submitted) [abs]
- J.V. Matthews, D.G. Schaeffer, A Well-Posed Free Boundary Value Problem for a Hyperbolic Equation with Dirichlet Boundary Conditions,
SIAM J. of Math Anal.
(Accepted, To Appear) [abs]
- Pierre A. Gremaud, John Matthews, On the Computation of Steady Hopper Flows: I, Stress Determination for Coulomb Materials,
J. Comput. Phys., 165, (2000), pp. 1-21
- Pierre A. Gremaud, John V. Matthews, Michael Shearer, Similarity solution for granular flows in hoppers,
Proceedings of the SIAM/AMS Conference on Nonlinear PDEs, Dynamics and Continuum Physics; J. Bona, K. Saxton, R. Saxton, Eds.; AMS Contemporary Mathematics Series, 2000, pp. 79-95
Duke University, Box 90320
Durham, NC 27708-0320